My sister learned she had ovarian cancer when she suffered kidney failure. The cancer was at stage IIIC and they removed as much as they could surgically and then gave her a powerful combination of drugs that included taxol to knock it out in 3 months of chemo. About a year later (this past March), she had a recurrence. Because her kidneys were damaged by the cancer (she has one functioning one), they have been using only Taxol once a week instead of the combo every three weeks. They learned yesterday that it is no longer working. They are now talking about other combos of drugs that are not as punishing to kidneys. They include doxil alone, or docetaxel plus an oral medication called something like gemsedevin. Is there a clearinghouse of information re: women with similar issues of ovarian cancer plus kidney issues that we can consult? Anything you can tell me about the effectiveness of these drugs? She's 63 and very frightened about all of this, as you can imagine.
It sounds like your sister has had great care. It is really scary. I would suggest that she asks her doctor about a referral to a kidney specialist (nephrologist) for a consultation. That expert can review her particular situation and evaluate just how her kidneys are working.
It may be important for her to be on a special renal failure diet if her kidney is not functioning well. There are other interventions such as certain supplements to prevent the build up of acid or potassium.. It is hard to know without seeing her labs and her films but a nephrologist can help with that.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.